This patient support community is for discussions relating to stroke, rehabilitation, ability to eat/swallow, alertness, bowel/bladder control, depression, motor skills, nutrition, orthotics/braces, pain, prevention, senses, and spasticity.
For the ladies...Asprin therapy and menstral cycles
FOr the ladies...I was wondering if any of you ladies who are on asprin therapy had a change in your cycles and bleeding. I was dx with an ovarian mass 2 months after my TIA. My cycles have been very heavy since being on the aspirin and my Gyno says it is because of the ovary but I wondered if any of you had any changes on aspirin. I don't want to have unneeded surgeries for the bleeding if it due to the TIA treatment, but how do we know!? Thanks, Cindi
Good question! I had that same question just over a year ago. I was having 2 cycles a month for over a year, and was told it wasn't my Aspirin therapy. I ended up having a laperoscopy, D&C, and a hysteroscopy to check everything out. I did have a small cyst on my ovary, but they don't think that really caused the problems. However since then, I don't have 2 cycles a month anymore. But my cycles are closer together than they use to be, and still much heavier. I pass many clots as well. I tend to think it is related to the aspirin, but I don't know that there is really any way to tell, unless you go off it for a long period of time, which isn't safe. Best thing to do is see your doctor and consider the other possibilities. Good luck, and keep us updated!
I am also on aspirin and noticed the same symptoms...one thing to try is to take ibuprofen instead of aspirin for the first few days of period, it definitely makes them lighter. You can't take them together.
For the ladies...Asprin therapy and menstral cycles
Thank you for your comments regarding the effect asprin may have on our moon cycles, confirming my thoughts. Because I experience Crohn's condition in my GI tract, I cannot take ibuprofen. I have chosen Extra Strenth Bufferin for pain relief. I too am experiencing increased volume and thinner blood. Many Blessings. VMV
Wow, I guess I never put two and two together but now that you mention it. Since my stroke, I've been on a daily baby aspirin and my periods have been the heaviest that they have ever been - I couldn't leave the house because it was so heavy. It never occured to me that aspirin was it. But, the daily aspirin is what my Doc told me to never, ever miss. So I guess I deal with it. To C.F. - be careful about advising people to not take their aspirin. Always talk to your doc first before changing your meds.
I had a TIA on March 5th. I just turned 49, I'm beginning menopause and have a wacky cycle! I got my period last Monday and have had a week long period. Harder than it's been in years! I take one regular aspirin a day. I think it's from the aspirin myself, but am going to the doctor on Friday for a follow up on the TIA. Guess I'll ask her then!
I'm 50 and am usually like clockwork every 28 - the whole period never lasts more than four days. Now I have been diagnosed with hypertension and was told to take aspirin daily, my period won't stop. I'm tempted to stop the baby aspirin because I'm sick of being on my period. Of course it's making me irritable too.
I had a stroke in 2009 at 32. The doctor put me on baby aspirin and in 2013 I had my period heavy and nonstop for five months. Wound up in the hospital because of the onset of anemia. Been on a progesterone regimen since but couldn't figure out why I didn't stop bleeding even with the triple dose of depoprovera. I slowly weaned myself down to one aspirin every 5-7 days. I'm still bleeding but not Terribly. Then I got an IUD put in a couple months ago and still spot on the day and day after I take anything with aspirin in it. I've had a migraine for days now and taking Excedrin for it and since it's got aspirin in it I've got a light period and cramps which I never really had before all this started. I'm going to my gynecologist in a week and going to talk to him about that. Because let me tell you, I'd rather not get a blood transfusion. I was that close to it two years ago.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.